Alert archive / Tennessee / Flash Flood Warnings in 2018
Flash Flood Warning 14, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Apr 23, 2018, 6:20 PM CDT for Montgomery County, Tennessee. It was in force for 114 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 23, 2018, 6:20 PM CDT (23:20 UTC)
- Expired
- Apr 23, 2018, 8:14 PM CDT
- In force
- 114 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Flood severity
- None
County Montgomery County, TN
The radar
The Ft Campbell radar (KHPX), 31 km from the middle of the area, began a volume at 23:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.3 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 235 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 445 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 202 m²/s²
- 0-3 km storm-relative helicity
- 210 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
395 WGUS54 KOHX 232320 FFWOHX TNC125-240215- /O.NEW.KOHX.FF.W.0014.180423T2320Z-180424T0215Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED Flash Flood Warning National Weather Service Nashville TN 620 PM CDT MON APR 23 2018 The National Weather Service in Nashville has issued a * Flash Flood Warning for... Western Montgomery County in Middle Tennessee... * Until 915 PM CDT * At 619 PM CDT, Doppler radar indicated heavy rain across the warned area. Up to two inches of rain have already fallen. Flash flooding is expected to begin shortly. * Some locations that will experience flooding include... Clarksville, Palmyra, Cunningham and Woodlawn. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. && LAT...LON 3664 8743 3632 8736 3634 8759 3664 8764 $$ 27
1 follow-up statement
240 WGUS74 KOHX 240114 FFSOHX Flash Flood Statement National Weather Service Nashville TN 814 PM CDT MON APR 23 2018 TNC125-240124- /O.CAN.KOHX.FF.W.0014.000000T0000Z-180424T0215Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Montgomery TN- 814 PM CDT MON APR 23 2018 ...THE FLASH FLOOD WARNING FOR WESTERN MONTGOMERY COUNTY IS CANCELLED... The heavy rain has ended. Flooding is no longer expected to pose a threat. Please continue to heed any remaining road closures. LAT...LON 3664 8743 3632 8736 3634 8759 3664 8764 $$ 27
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Apr 23, 3:40 PM CDT, 2 hours 40 minutes earlier.
Area forecast discussion, Apr 23, 3:40 PM CDT, 2 hours 40 minutes before
Area Forecast Discussion National Weather Service Nashville TN 340 PM CDT Mon Apr 23 2018 .DISCUSSION... Showers and thunderstorms continue to train south to north over portions of Middle Tennessee. Some areas have seen rainfall amounts of 1 to 2 inches today. The low pressure system responsible for this wet weather has made very little if any eastward progress, but it's expected to wobble eastward this evening and push the heaviest bands of precip to our eastern counties. Have increased expected rainfall amounts to between 0.75 and 1 inch for the overnight period for places along and east of I-65. However, localized higher amounts will be possible with training storms. This could cause additional localized flooding issues, so stay weather aware and if you come across a flooded roadway, remember to find another route. Activity will continue tomorrow as bands of showers and thunderstorms continue to wrap around the surface low as it moves east. PWAT values look to remain around an inch throughout the day on Tuesday, so some additional brief heavy downpours, mainly over the east will be possible in the afternoon. Winds will start to shift out of the west and north tomorrow evening as the surface low moves to our east. Any lingering precip Tuesday evening and Wednesday morning should be light as we finally put some distance between us and the upper low. The next wave will move down the upper trough on Wednesday and is currently forecast to move south of the mid-state. Some moisture may wrap around the north side of the low on Thursday, bringing light showers to areas south of I-40. Wednesday night and Thursday still look to be the driest part of our work week. A final shot of precip will enter the forecast on Friday afternoon and night as a weak front rides along the upper trough axis. As for temperatures, we will warm into the upper 60s most days and possibly low 70s if we see more sun than expected and cool into the upper 40s and low 50s throughout the week. This trough will give way to some upper ridging this weekend allowing for dryer weather on Saturday and finally a warm up on Sunday. It's still looking like a pleasant weekend. && .AVIATION... 18Z TAF DISCUSSION. A slow moving low pressure system will produce a mix of MVFR and VFR conditions this afternoon, except for the possibility of periods of IFR at CSV. Expect flight conditions to deteriorate overnight, with all terminals likely to experience IFR conditions after 06z. && .PRELIMINARY POINT TEMPS/POPS... Nashville 54 66 52 67 49 / 60 50 20 20 10 Clarksville 54 64 51 66 46 / 50 50 20 20 10 Crossville 53 63 51 62 46 / 80 70 50 30 10 Columbia 53 65 52 67 48 / 40 40 20 20 20 Lawrenceburg 53 66 52 67 49 / 40 50 20 20 20 Waverly 53 65 51 67 48 / 40 40 10 20 20 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......11 AVIATION........19
Hazardous weather outlook, Apr 23, 3:54 PM CDT, 2 hours 26 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 354 PM CDT Mon Apr 23 2018 TNZ005>011-023>034-056>066-075-077>080-093>095-241100- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 354 PM CDT Mon Apr 23 2018 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...This Afternoon and Tonight Isolated flooding issues will continue this evening as storms continue to train over areas mainly along and east of I-65. A few area creeks and rivers are expected to rise to action stage and may cause minor flooding. Some strong storms will be possible through sunset. Gusty winds and small hail are the main threats. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. 11
In the hours before
Local storm report, Apr 23, 4:09 PM CDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
409 PM CDT MON APR 23 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM HEAVY RAIN OCANA 36.38N 86.56W
04/23/2018 M1.57 INCH SUMNER TN SOCIAL MEDIA
RECEIVED A REPORT OF 1.57 INCHES OF RAIN IN 25 MINUTES.
&&
EVENT NUMBER OHX1800015
FBORDENLocal storm report, Apr 23, 4:11 PM CDT, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
411 PM CDT MON APR 23 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM FLASH FLOOD 6 N HENDERSONVILLE 36.38N 86.60W
04/23/2018 SUMNER TN EMERGENCY MNGR
RECEIVED A REPORT OF SWIFT WATER RESCUESIN THE AREA OF
NEW HOPE ROAD AND SANDY VALLEY ROAD.
&&
EVENT NUMBER OHX1800016
FBORDENSpecial weather statement, Apr 23, 4:42 PM CDT, 1 hour 38 minutes before
Special Weather Statement
National Weather Service Nashville TN
442 PM CDT MON APR 23 2018
TNZ007-232215-
Robertson TN-
442 PM CDT MON APR 23 2018
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN ROBERTSON COUNTY UNTIL
515 PM CDT...
At 442 PM CDT, Doppler radar was tracking a strong thunderstorm near
Coopertown, or near Springfield, moving northwest at 20 mph.
Nickel size hail will be likely with this storm.
Locations impacted include...
Springfield, Greenbrier, Coopertown, Pleasant View, Adams and Cedar
Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3645 8677 3637 8688 3639 8689 3638 8696
3637 8697 3637 8699 3639 8701 3642 8707
3647 8713 3652 8711 3655 8712 3655 8714
3661 8712 3663 8713 3664 8710 3665 8693
TIME...MOT...LOC 2142Z 139DEG 18KT 3645 8692
27Local storm report, Apr 23, 5:00 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
500 PM CDT MON APR 23 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0456 PM FLASH FLOOD 1 SSE CALISTIA 36.50N 86.65W
04/23/2018 ROBERTSON TN EMERGENCY MNGR
STREET FLOODING WAS REPORTED ON HONEY RUN ROAD.
&&
EVENT NUMBER OHX1800017
FBORDENLocal storm report, Apr 23, 5:04 PM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
504 PM CDT MON APR 23 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM HEAVY RAIN 1 E OVERALL ACRES 35.83N 86.29W
04/23/2018 M2.50 INCH RUTHERFORD TN SOCIAL MEDIA
A TWITTER REPORT WITH A PICTURE OF 2.5 INCHES OF RAIN
IN SOUTHEAST MURFREESBORO AREA.
&&
EVENT NUMBER OHX1800018
FBORDENLocal storm report, Apr 23, 5:06 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
506 PM CDT MON APR 23 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM FLASH FLOOD LICKTON 36.30N 86.81W
04/23/2018 DAVIDSON TN BROADCAST MEDIA
WIDESPREAD FLOODING IN THIS AREA
&&
EVENT NUMBER OHX1800019
UNGERThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 5:08 AM CDT | River Flood Advisory | OHX | Giles | 38 hr |
| Apr 23, 8:23 AM CDT | River Flood Advisory | OHX | Bedford | 7 hr |
| Apr 23, 9:09 AM CDT | River Flood Advisory | OHX | Lawrence | 8 hr |
| Apr 23, 10:19 AM CDT | Areal Flood Advisory | OHX | Dickson, Hickman, Houston, Humphreys, Montgomery, Stewart and 1 more | 3 hr |
| Apr 23, 10:29 AM CDT | Areal Flood Advisory | OHX | Hickman, Lawrence, Lewis, Maury, Wayne, Williamson | 3 hr |
| Apr 23, 11:59 AM CDT | River Flood Advisory | OHX | Davidson, Williamson | 12 hr |
| Apr 23, 12:37 PM CDT | Areal Flood Advisory | OHX | Davidson, Robertson, Sumner | 3 hr |
| Apr 23, 12:46 PM CDT | River Flood Advisory | OHX | Hickman | 6 hr |
| Apr 23, 1:14 PM CDT | Flash Flood Warning | OHX | Davidson, Robertson, Sumner | 6 hr |
| Apr 23, 1:58 PM CDT | River Flood Advisory | OHX | Davidson | 4 hr |
| Apr 23, 2:02 PM CDT | River Flood Advisory | OHX | Davidson | 23 hr |
| Apr 23, 3:08 PM CDT | Special Weather Statement | OHX | Sumner | 37 min |
| Apr 23, 3:26 PM CDT | Flash Flood Warning | OHX | Cannon, Rutherford, Wilson | 94 min |
| Apr 23, 3:48 PM CDT | Flash Flood Warning | OHX | Robertson, Sumner | 87 min |
| Apr 23, 4:11 PM CDT | Flash Flood Warning | OHX | Sumner | 3 hr |
| Apr 23, 4:18 PM CDT | Areal Flood Advisory | OHX | Davidson, Wilson | 117 min |
| Apr 23, 4:42 PM CDT | Special Weather Statement | OHX | Robertson | 33 min |
| Apr 23, 5:07 PM CDT | Areal Flood Advisory | OHX | Macon, Sumner, Trousdale, Wilson | 3 hr |
| Apr 23, 5:11 PM CDT | Areal Flood Advisory | OHX | Robertson, Sumner | 2 hr |
| Apr 23, 6:07 PM CDT | Areal Flood Advisory | OHX | Cheatham | 113 min |
Nearby
Flash Flood Warnings in Tennessee, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.